Mathematical systems theory

, Volume 14, Issue 1, pp 141–171 | Cite as

The Malliavin calculus and its application to second order parabolic differential equations: Part II

  • Daniel W. Stroock
Article

Abstract

The first part of this paper contains a rigorous and detailed development of the Malliavin calculus and its relation to stochastic integral equations. The second part is devoted to examples of applications of this machinery to the study of solutions to the Fokker-Planck equation, associated with diffusions. The applications given are by no means exhaustive, but instead they have been chosen to demonstrate the scope of Malliavin's ideas in the hope of stimulating further investigations into this subject.

Keywords

Differential Equation Integral Equation Computational Mathematic Detailed Development Malliavin Calculus 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    G. B. Folland, “Subelliptic Estimates and Function Spaces on NilPotent Lie Groups,”Arkiv. f. Mat. 13 (1975), pp. 161–207.Google Scholar
  2. 2.
    I. I. Gihman, and A. V. Skorokod,Stochastic Differential Equations, Springer-Verlag, Berlin (1972).Google Scholar
  3. 3.
    L. Hörmander, “Hypoelliptic Second Order Differential Equations,”Acta Math. 119 (1967), pp. 147–171.Google Scholar
  4. 4.
    N. Ikada and S. Watenabe,Stochastic Differential Equations and Diffusion Processes (to appear).Google Scholar
  5. 5.
    M. Kac, “Distribution of Certain Wiener Functionals,”T.A.M.S., vol. 65 (1949), pp. 1–13.Google Scholar
  6. 6.
    P. Malliavin, “C k-Hypoellipticity with Degeneracy” (Parts I and II),Stochastic Analysis, edited by Friedman and Pinsky, Academic Press (1978), pp. 199–214 and pp. 327–340.Google Scholar
  7. 7.
    P. Malliavin, “Stochastic Calculus of Variation and Hypoelliptic Operators,” Proc. of the International Symposium on Stochastic Differential Equations (Kyoto 1976) Tokyo, 1978.Google Scholar
  8. 8.
    H. P. McKean,Stochastic Integrals, Academic Press, N.Y. (1969).Google Scholar
  9. 9.
    L. P. Rochchild and E. M. Stein, “Hypoelliptic Differential Operators and Nilpotent Groups,”Acta Math. 137 (1976), pp. 247–320.Google Scholar
  10. 10.
    D. Stroock and R. Holley, “Generalized Ornstein-Uhlenbeck Processes and Infinite Particle Branching Brownian Motions,”Publ. of R.I.M.S., Kyoto Univ., vol. 14 no. 3, pp. 741–788.Google Scholar
  11. 11.
    D. Stroock and S. R. S. Varadhan,Multidimensional Diffusion Processes, Springer-Verlag, New York (1979).Google Scholar
  12. 12.
    D. Stroock and M. Yor, On Extremal Solutions of Martingale Problems,Ann. Ecole Norm. Sup. to appear.Google Scholar
  13. 13.
    H. Kunita and S. Watanabe, “On Square Integrable Martingales,”Nagoya Math. J. 30 (1967), pp. 209–245.Google Scholar

Copyright information

© Springer-Verlag New York Inc 1981

Authors and Affiliations

  • Daniel W. Stroock
    • 1
  1. 1.Dept. of MathematicsUniversity of ColoradoBoulderUSA

Personalised recommendations